Indiana, 2015Flash Flood in Indiana, June 18, 2015
June 18, 2015 · NWS LOT · 1 event in 1 county or zone
Thunderstorms produced torrential rain across portions of northwest Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced torrential rain across portions of northwest Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 18, 2:12 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 18, 2:12 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
312 PM CDT THU JUN 18 2015
.SHORT TERM...
254 PM CDT
THIS AFTERNOON THROUGH FRIDAY...
MAIN CONCERNS FOR THE REMAINDER OF THE AFTERNOON AND INTO THE
EVENING WILL BE THE EVOLUTION OF THE COLD FRONT DROPPING SOUTHEAST
THROUGH THE AREA...WHILE A LINE OF CONVECTIVE ACTIVITY PUSHES NORTH
THROUGH CNTRL IL AND IMPACTS THE SOUTHERN TIER COUNTIES OF THE CWA.
THE SHOWERS AND THUNDERSTORMS TO THE SOUTH ARE ASSOCIATED WITH A
MIDLEVEL SHORTWAVE INTERACTING WITH MOISTURE FROM THE REMNANTS OF TS
BILL AS IT GETS CAUGHT UP IN THE STRONGER WESTERLIES OVER THE NRN
CONUS. THE UPPER LEVEL PATTERN REMAINS RELATIVELY ZONAL ACROSS THE
NRN CONUS WHILE THE SUB TROPICAL RIDGE REMAINS ANCHORED OVER THE
SERN CONUS AND WEAK RIDGING BUILDS OVER THE NWRN CONUS AND UPPER
TROUGHING DEVELOPS OVER THE SRN ROCKIES. AS OF ARND 200PM CDT...THE
COLD FRONT EXTENDS FROM THE NORTHERN CHICAGO METRO AREA THROUGH SRN
LA SALLE COUNTY. THERE HAS BEEN LITTLE OR NO ACTIVITY ALONG THE
FRONT OTHER THAN A WIND SHIFT TO WNWLY. DRIER AIR IS ALREADY
FILTERING OVER NWRN IL BEHIND THE FRONT...WITH DEWPOINTS DROPPING
INTO THE UPPER 50S TO LOWER 60S. CONVECTIVE ACTIVITY OVER THE SRN
PORTIONS OF THE CWA HAS BEEN MUCH MORE PROLIFIC THIS AFTERNOON...AND
ANTICIPATE THAT THE ACTIVITY SHOULD ONLY INCREASE IN COVERAGE THROUGH
THE LATE AFTERNOON AND EARLY EVENING...ESPECIALLY AS THE COLD FRONT
BEGINS TO INTERACT WITH THE MORE TROPICAL-LIKE AIR OVER THE SOUTHERN
PORTIONS OF THE CWA WHERE TEMPS ARE IN THE LOWER 80S AND DEWPOINTS
ARE IN THE LOWER 70S. THE LATEST SPC MESOANALYSIS INDICATES SFC
BASED CAPE OF ARND 2000 J/KG THE ONGOING CONVECTION SHOULD PERSIST
UNTIL THE COLD FRONT PUSHING SEWD FORCES THE WARMER/MOIST AIR OUT OF
THE AREA. WITH PWATS OVER THE SRN PORTIONS OF THE CWA IN EXCESS OF
1.5 INCHES...LOCALLY HEAVY RAINFALL IS LIKELY WITH THESE
THUNDERSTORMS. ALSO...THERE IS LITTLE DIRECTIONAL SHEAR THROUGH THE
DEPTH OF THE ATMOSPHERE...SO THERE IS A STRONG LIKELIHOOD FOR WEST TO
EAST ORIENTED LINES OF STORMS TO CONTINUE TO DEVELOP. ECHO TRAINING
IS ALSO LIKELY GIVEN THE ORIENTATION OF THE CONVECTIVE LINES AND
WITH 1 HOUR FLASH FLOOD GUIDANCE VALUES FROM 1.25 TO 1.75 INCHES
OVER THE AREA...FLOODING AND FLASH FLOODING REMAINS A POSSIBILITY...
ESPECIALLY UNDER AREAS OF ECHO TRAINING. THE LATEST MODEL GUIDANCE
SUGGESTS THAT THE COLD FRONT SHOULD ONLY SLOWLY PUSH THROUGH THE SRN
PORTIONS OF THE CWA AS SWLY FLOW AHEAD OF THE COLD FRONT SLOWS THE
PROGRESSION OF THE FRONT. EXPECT THAT SHOWERS AND THUNDERSTORMS
COULD CONTINUE OVER THE SRN TIER COUNTIES INTO THE LATE EVENING
HOURS WITH ALL PCPN PUSHING SOUTH AND EAST OF THE CWA BY THE PRE-
DAWN HOURS.
FRIDAY SHOULD BE MUCH QUIETER AS A LARGE AREA OF POLAR HIGH PRESSURE
BUILDS OUT OF SOUTH CENTRAL CANADA AND SPREADS ACROSS THE UPPER
MISSISSIPPI VALLEY AND GREAT LAKES REGION OVERNIGHT. WINDS WILL
VEER FROM NWLY TO NELY OVERNIGHT AS THE CENTER OF THE HIGH MOVES
OVER LAKE SUPERIOR. A FETCH OF LAKE COOLED AIR INTO NERN IL/NWRN IN
SHOULD LEAD TO A PERIOD OF LOW STRATUS THROUGH THE LATE EVENING
HOURS...MAINLY NEAR THE LAKE. OTHERWISE...DRIER AIR FILTERING IN
BEHIND THE EXITING COLD FRONT SHOULD BRING CLEARING SKIES...WITH THE
POSSIBLE EXCEPTION OF WIDESPREAD CIRRUS ASSOCIATED WITH THE UPPER
LEVEL JET STREAM OVER THE NRN CONUS. TEMPERATURES FOR FRIDAY WILL
BE A BIT LOWER THAN THE PAST COUPLE DAYS...AND EVEN LOWER ALONG THE
LAKEFRONT. WITH PERSISTENT NELY TO NLY WINDS THROUGH THE DAY
TOMORROW...TEMPERATURES ALONG THE LAKE SHOULD TOP OUT ONLY IN THE
LOWER TO MID 60S...WHILE INLAND LOCATIONS REACH INTO THE MID TO
UPPER 70S.
KREIN
&&
.LONG TERM...
311 PM CDT
FRIDAY NIGHT THROUGH THURSDAY...
MAIN FORECAST CONCERNS/CHALLENGES TO BEGIN THE PERIOD WILL BE
WITH PRECIP CHANCES MAINLY ACROSS THE FAR SOUTHEAST CWA FRIDAY
NIGHT...WITH SLOWLY NORTHWARD MOVING LOW CURRENTLY OVER THE
SOUTHERN PLAINS. ALTHOUGH GUIDANCE HAS BACKED OFF ON PRECIP
POTENTIAL DURING THIS PERIOD...SOME VARIABILITY REMAINS TO THE
EXACT PATH OF THIS SYSTEM. WITH THE MAJORITY OF ANY PRECIP LIKELY
REMAINING TO THE EAST AND SOUTHEAST OF THE CWA...DID REDUCE POPS
BUT LEFT SLIGHT CHANCE MENTION FOR SOME UNCERTAINTY. INSTABILITY
INITIALLY DOES NOT APPEAR TO BE THE GREATEST BUT WITH INCREASING
MOISTURE/INSTABILITY LATER IN THE NIGHT...SLIGHT CHANCE THUNDER
SEEMS NECESSARY.
THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS
THE SOUTHEAST CWA SATURDAY AS THIS SYSTEM CONTINUES TO DEPART TO
THE EAST. DID LEAVE SLIGHT CHANCE WORDING ACROSS THE SOUTHEAST CWA
ON SATURDAY...BUT WITH ONCE AGAIN THE OVERALL TREND FOR THIS
PRECIP TO BE MORE TO THE EAST OF THE CWA. A LITTLE UNCERTAINTY
WITH REGARD TO THE EXTENT OF THE CLOUD COVER ON SATURDAY OWING TO
THE SYSTEM...BUT AT LEAST A PERIOD OF PARTLY CLOUDY/SUNNY SKIES
EXPECTED FOR A PORTION OF THE DAY. THIS WILL BE OF IMPORTANCE WITH
MAX TEMPS...WHILE GUIDANCE IS IN AGREEMENT WITH BRINGING THERMAL
AXIS ACROSS NORTHERN ILLINOIS DURING THIS TIME. THIS WILL LIKELY
SET THE STAGE FOR A VERY WARM DAY ACROSS THE CWA WITH MID TO UPPER
80S DEFINITELY POSSIBLE...AND AT THIS TIME...POCKETS OF LOW 90S
ARE A POSSIBILITY AS WELL. IF CLEARER SKIES WERE TO PREVAIL...THEN
90 DEGREE WEATHER WILL LIKELY BE MORE OBSERVED. NORTHWARD PUSH OF
MOISTURE WILL ALLOW UPPER 60S AND POSSIBLE LOW 70S DEWPOINTS TO
STREAM ACROSS THE CWA. AT THIS TIME...ONLY FORECASTING HEAT
INDICES IN THE LOW TO MID 90S. AM A LITTLE CONCERNED THAT HEAT
INDICES COULD BE HIGHER...POSSIBLY IN THE 100-105 RANGE.
FOCUS THEN SHIFTS FOR THUNDERSTORM POTENTIAL FOR THE ENTIRE CWA
SATURDAY INTO SATURDAY NIGHT...WITH SEVERE STORMS APPEARING
LIKELY. GUIDANCE IN FAIR AGREEMENT WITH INCREASING MOISTURE AND
STRONG INSTABILITY TO BE IN PLACE DURING THIS PERIOD. LIKELY
SCENARIO ON SATURDAY IS FOR THUNDERSTORMS TO DEVELOP WEST OF THE
CWA DURING THE DAY SATURDAY...AND THEN FOLLOW INSTABILITY AXIS
EAST/SOUTHEAST TO THE CWA LATER IN THE DAY. THE BULK OF THE
THUNDERSTORM ACTIVITY SHOULD BE SATURDAY EVENING AND HAVE THE
HIGHEST POPS DURING THIS TIME...BUT DID INCREASE POPS ACROSS
NORTHERN ILLINOIS DURING THE LATE AFTERNOON FOR THE POSSIBILITY OF
A POSSIBLE QUICKER STORM MOVEMENT. DAMAGING WINDS APPEAR TO BE THE
MAIN THREAT AT THIS TIME...BUT WITH HEAVY RAIN LIKELY AS WELL.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* GUSTY WEST WINDS SHIFTING TO NORTH/NORTHEAST NEAR 00Z WITH GUSTS
OF 15 TO 20 KT POSSIBLE.
* PERIOD OF IFR/LIFR CIGS POSSIBLE FOR A FEW HOURS BEHIND WIND
SHIFT THIS EVENING.
* NORTHEAST WINDS AROUND 10 KT ON FRIDAY.
RC
//DISCUSSION...UPDATED 18Z...
A COLD FRONT TRAILING FROM LOW PRESSURE NEAR SOUTHEAST WISCONSIN
IS MOVING THROUGH AREA...WITH DRIER AIR FILTERING IN BEHIND IT. A
SHRA POPPED UP IN MOIST AND UNSTABLE ATMOSPHERE AHEAD OF FRONT
SOUTH OF GYY AROUND 1730Z. DESPITE ONLY LIMITED DEVELOPMENT THUS
FAR...OPTED TO HOLD ONTO VCTS AT MDW THRU 19Z AND AT GYY THRU 20Z
BUT REMOVED MENTION FROM ORD AND DPA. THE CLUSTER OF THUNDERSTORMS
STRETCHING FROM CENTRAL IL TO CENTRAL INDIANA IS EXPECTED TO
REMAIN SOUTH OF THE TERMINALS OTHER THAN POSSIBLY GYY...BUT WILL
AFFECT THE SOUTHERN TRACON AREA.
ANY LINGERING PATCHY MVFR CIGS WILL LIFT BEHIND THE FRONT...WITH
GUSTY WEST-NORTHWEST WINDS. A SECONDARY LAKE ENHANCED COLD FRONT
WILL DROP SOUTH EARLY THIS EVENING...SHIFTING WINDS TO NORTH-
NORTHEAST ALONG WITH GUSTS BRIEFLY IN THE 15-20 KT RANGE. AN AREA
OF LOWER CIGS IN IFR TO LIFR RANGE WILL MOVE IN BEHIND THE WIND
SHIFT...LIKELY LAGGING BY AN HOUR OR SO AND IS EXPECTED TO MOVE
ACROSS ORD/MDW AND GYY...POSSIBLY LINGERING AT GYY A BIT LONGER
THAN INDICATED IN TAF. THE LOW CIGS MAY AFFECT DPA BUT CONFIDENCE
IS LOWER WITH WESTWARD EXTENT SO HAVE A SCT IFR MENTION FOR NOW.
VFR CONDITIONS ARE EXPECTED AREA WIDE BY LATE TONIGHT INTO EARLY
FRIDAY...AND EAST-NORTHEAST WINDS AROUND 10 KT.
RC
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH IN WIND TRENDS...MEDIUM-HIGH IN TIMING OF WIND SHIFT TO
NORTH-NORTHEAST THIS EVENING AND ASSOCIATED SPEEDS/GUSTS.
* MEDIUM IN PERIOD OF IFR/POSSIBLY LIFR CIGS THIS EVENING BEHIND
WIND SHIFT.
RC
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
FRIDAY NIGHT...VFR. EAST WINDS.
SATURDAY...CHANCE OF TSRA DURING THE NIGHT. SOUTH WINDS.
SUNDAY...CHANCE OF TSRA. NORTH WINDS.
MONDAY...CHANCE OF TSRA. SOUTHWEST WINDS.
TUESDAY...SLIGHT CHANCE OF TSRA. EAST WINDS.
WEDNESDAY...CHANCE OF TSRA. EAST WINDS.
MTF
&&
.MARINE...
224 AM CDT
LOW PRESSURE WILL MOVE EASTWARD ACROSS THE MIDSECTION OF THE LAKE
THIS MORNING AND ONWARD TO LAKE ERIE BY EARLY THIS EVENING. THIS
AFTERNOON...A COLD FRONT IN THE WAKE OF THE LOW WILL PROGRESS DOWN
THE LAKE...SHIFTING WINDS QUICKLY TO NORTH-NORTHEAST AND
INCREASING THEM IN SPEED. THIS WIND SHIFT IS MOST FAVORED TO REACH
THE ILLINOIS NEARSHORE AREA BETWEEN 530 AND 700 PM AND THE INDIANA
SHORE IMMEDIATELY AFTER. A TWO-THREE HOUR PERIOD OF 20 KT GUSTS IS
LIKELY IN THESE TWO NEARSHORES WITH BRIEFLY UP TO 25 KT NOT OUT OF
THE QUESTION. WAVES LOOK TO PEAK NEAR DAYBREAK THURSDAY AND THEN
GRADUALLY EASE AFTER. ANY SMALL CRAFT ADVISORY CONDITIONS LOOK
TEMPORARY AT THIS TIME.
SOUTHERLY FLOW IS FORECAST OVER THE LAKE SATURDAY BEFORE ANOTHER
COLD FRONT MOVES DOWN THE LAKE LATE THAT NIGHT INTO EARLY SUNDAY.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 18, 3:24 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
424 PM CDT THU JUN 18 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
424 PM CDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE LIKELY THROUGH LATE THIS
EVENING...MAINLY ALONG AND SOUTH OF A PONTIAC ILLINOIS TO
VALPARAISO INDIANA LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...A FEW STORMS COULD PRODUCE GUSTY WINDS. HEAVY
RAINFALL AND FLOODING WILL ALSO REMAIN A POSSIBILITY.
PORTIONS OF THE DES PLAINES...DUPAGE...LOWER FOX...ILLINOIS...IROQUOIS
AND KANKAKEE RIVERS WILL BE IN FLOOD.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EAST CENTRAL
ILLINOIS AND NORTHWEST INDIANA FRIDAY THROUGH SATURDAY.
THERE ARE PERIODIC THUNDERSTORM CHANCES ACROSS THE ENTIRE OUTLOOK
AREA SATURDAY NIGHT THROUGH WEDNESDAY. SOME OF THE STORMS SATURDAY
NIGHT COULD BE SEVERE AND COULD ALSO PRODUCE LOCALLY HEAVY
RAINFALL.
PORTIONS OF THE DES PLAINES...DUPAGE...LOWER FOX...ILLINOIS...IROQUOIS
AND KANKAKEE RIVERS WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...THOUGH RAINFALL REPORTS
ARE APPRECIATED.
&&
LMZ740>745-192130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
424 PM CDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
WINDS HAZARDOUS TO SMALL CRAFT ARE LIKELY THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SATURDAY NIGHT
THROUGH WEDNESDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
424 PM CDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SATURDAY THROUGH
WEDNESDAY.
&&
RODRIGUEZ
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Jun 18, 12:21 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
121 PM CDT THU JUN 18 2015
ILZ019-023-032-033-039-INZ010-011-019-181945-
KANKAKEE IL-LA SALLE IL-IROQUOIS IL-FORD IL-LIVINGSTON IL-JASPER IN-
BENTON IN-NEWTON IN-
121 PM CDT THU JUN 18 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN LA SALLE...FORD...
LIVINGSTON...SOUTHERN KANKAKEE...IROQUOIS...NEWTON...BENTON AND
SOUTHERN JASPER COUNTIES UNTIL 245 PM CDT/345 PM EDT/...
AT 118 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR HAVANA TO NEAR PAXTON TO NEAR
LEBANON...AND MOVING NORTHEAST AT 45 MPH. SCATTERED THUNDERSTORMS
WERE ALSO DEVELOPING NORTH OF THAT LINE AND MOVING NORTHEAST AT
ABOUT 45 MPH.
HALF INCH HAIL AND WINDS OF UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH
THE STRONGEST STORMS. IN ADDITION...TORRENTIAL DOWNPOURS AND
OCCASIONAL TO FREQUENT LIGHTNING WILL LIKELY OCCUR.
LOCATIONS IMPACTED INCLUDE...
PONTIAC... RENSSELAER... WATSEKA...
PAXTON... FAIRBURY... GIBSON CITY...
FOWLER... KENTLAND... MOROCCO...
PIPER CITY... STOCKLAND... HANGING GROVE...
BEAVER CITY... PERCY JUNCTION... PERKINS...
CLAYTONVILLE... ATKINSON... FORESMAN...
WADENA... FREELAND PARK...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 188 AND 214.
I-57 BETWEEN MILE MARKERS 258 AND 306.
INDIANA I-65 BETWEEN MILE MARKERS 200 AND 223.
THIS INCLUDES... US 41 DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4062 8846 4062 8858 4076 8858 4075 8893
4093 8893 4093 8905 4106 8905 4106 8693
4091 8693 4091 8699 4084 8699 4084 8710
4048 8710 4049 8793 4040 8793 4040 8846
TIME...MOT...LOC 1818Z 246DEG 40KT 4030 8995 4049 8820 4006 8652
RCLocal storm report, Jun 18, 1:49 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
249 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 1 ESE PONTIAC 40.87N 88.63W
06/18/2015 M0.92 INCH LIVINGSTON IL COCORAHS
RAIN FALL IN 20 MINUTES. TORRENTIAL DOWNPOUR.
&&
CLocal storm report, Jun 18, 2:22 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FLASH FLOOD PONTIAC 40.88N 88.64W
06/18/2015 LIVINGSTON IL TRAINED SPOTTER
2-3 FT OF FLOWING WATER ON DIVISION STREET IN PONTIAC
NEAR THE INTERSECTION OF LOWELL AVE AND DIVISION.
&&
KDONOFRISpecial weather statement, Jun 18, 3:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO IL
421 PM CDT THU JUN 18 2015
ILZ006-014-INZ001-002-190100-
LAKE IL-COOK-LAKE IN-PORTER-
INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO...GARY...VALPARAISO
421 PM CDT THU JUN 18 2015
...QUICK ONSET OF STRONG NORTHERLY WINDS EARLY THIS EVENING...
A LAKE ENHANCED COLD FRONT MOVING QUICKLY SOUTHWARD WILL ABRUPTLY
SHIFT WINDS TO NORTHERLY LATE THIS AFTERNOON INTO EARLY THIS
EVENING. A BRIEF PERIOD OF WIND GUSTS UP TO 30 TO 35 MPH IS
POSSIBLE AFTER THE WIND SHIFT...ESPECIALLY NEAR THE LAKE MICHIGAN
SHORE. THE WIND SHIFT WILL OCCUR BETWEEN ROUGHLY 5 PM AND 6 PM
FOR LAKE COUNTY ILLINOIS AND NORTHERN COOK COUNTY AND FROM 6 PM TO
730 PM FOR THE REST OF COOK COUNTY AND LAKE AND PORTER COUNTIES IN
INDIANA. LIGHTWEIGHT LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WIND
GUSTS. THE STRONG WINDS WILL ALSO CAUSE WAVES TO BUILD AT LAKE
MICHIGAN BEACHES...POTENTIALLY RESULTING IN DANGEROUS SWIMMING
CONDITIONS.
IN ADDITION...THERE WILL BE A RAPID TEMPERATURE DROP OF 15 TO 20
DEGREES AFTER THE COLD FRONT PASSAGE...ESPECIALLY ALONG THE LAKE
MICHIGAN SHORE.
RC
Special weather statement, Jun 18, 3:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
421 PM CDT THU JUN 18 2015
ILZ006-014-INZ001-002-190100-
LAKE IL-COOK-LAKE IN-PORTER-
INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO...GARY...VALPARAISO
421 PM CDT THU JUN 18 2015
...QUICK ONSET OF STRONG NORTHERLY WINDS EARLY THIS EVENING...
A LAKE ENHANCED COLD FRONT MOVING QUICKLY SOUTHWARD WILL ABRUPTLY
SHIFT WINDS TO NORTHERLY LATE THIS AFTERNOON INTO EARLY THIS
EVENING. A BRIEF PERIOD OF WIND GUSTS UP TO 30 TO 35 MPH IS
POSSIBLE AFTER THE WIND SHIFT...ESPECIALLY NEAR THE LAKE MICHIGAN
SHORE. THE WIND SHIFT WILL OCCUR BETWEEN ROUGHLY 5 PM AND 6 PM
FOR LAKE COUNTY ILLINOIS AND NORTHERN COOK COUNTY AND FROM 6 PM TO
730 PM FOR THE REST OF COOK COUNTY AND LAKE AND PORTER COUNTIES IN
INDIANA. LIGHTWEIGHT LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WIND
GUSTS.
IN ADDITION...THERE WILL BE A RAPID TEMPERATURE DROP OF 15 TO 20
DEGREES AFTER THE COLD FRONT PASSAGE...ESPECIALLY ALONG THE LAKE
MICHIGAN SHORE.
RC
Flash Flood, Newton
- When
- June 18, 3:45 PM CST to 7:00 PM CST
- Where
- Newton County, 1.47 mi NW of Thayer to 1.74 mi WNW of Thayer
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.183, -87.352
Multiple roads were closed near the Kankakee River due to renewed rises and the river coming out of its banks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588487.